[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.119.60. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1976

Photosensitive Dermatitis Probably Due to Quinidine

Author Affiliations

Halifax, Nova Scotia, Canada

Arch Dermatol. 1976;112(4):559-560. doi:10.1001/archderm.1976.01630280077037
Abstract

To the Editor.—  There is some evidence that quinidine causes photosensitive dermatitis, but to our knowledge this has not been proved. Photosensitive livedo reticularis due to quinidine has been reported.1 DeGroot and Wuite2 subsequently described a patient with delayed photosensitive eruption, but neither report mentions photo-investigative studies. Bruinsma3 gave one unreferenced comment in this respect.Recently we saw a patient with dermatitis apparently resulting from quinidine therapy. A 64-year-old man was admitted to the Victoria General Hospital on Sept 10, 1974, for treatment of dermatitis. A scaling eruption on the face, neck, hands, palms, and ankles had begun in May 1974, and he now complained of mild itching on his hands. He had been taking quinidine and dicumarol regularly since October 1973, when he sustained a myocardial infarction with complicating arrhythmias. His dermatologic history included life-long, mildly dry skin and an eruption after using an after-shave lotion.

First Page Preview View Large
First page PDF preview
First page PDF preview
×